Leukocytoclastic vasculitis induced by immunotherapy for advanced lung cancer: a case report

Dr. Mădălina Popa1,4, Prof. univ. Dr. Călin Giurcăneanu,1,2,4, Șef de lucr. univ. Dr. Liliana Gabriela Popa1,2,4, Asist. Univ. Dr. Mihaela Roxana Popescu Moraru1,2,5, Dr. Tiberiu Tebeica3,6, Asist. Univ. Dr. Maria Barbu1,2,7, Prof. univ. Dr. Cornelia Nitipir1,2,7, Asist.univ. Dr. Mara Mădălina Mihai1,2,4

1Sptitalul de Urgenta Elias, București, România, 2Universitatea de Medicină si Farmacie “Carol Davila”, București, România,  3Centrul Dr. Leventer, București, România, 4Dermatologie, 5Cardiologie, 6Anatomopatologie, 7Oncologie

Primit: 10.12.2019 • Acceptat pentru publicare: 30.12.2019

Abstract

Background: Immunotherapy is currently used to treat multiple types of cancer. While dermatologic toxicity of all grades occur, there are few reports of leukocytoclastic vasculitis induced by immunotherapy.

Case report: a 65 years old Romanian man known with chronic lymphatic leukaemia and stage IV non-keratinized squamous cell carcinoma of the lung received second line monotherapy with nivolumab. After the second cycle the patient was referred to our service with general malaise and an eruption of palpable purpuric lesions confluent in plaques with multiple ulcerations disseminated on the thighs and forearms bilaterally, associated with local oedema and pain. A skin biopsy was performed and leukocytoclastic vasculitis was diagnosed. Systemic vasculitis was excluded by extensive investigations. The patient was treated with corticotherapy and hydroxychloroquine, with a favourable evolution of the vasculitis. With maintenance therapy he was able to continue the oncologic treatment.

Conclusion: We report a rare case of vascular toxicity of immunotherapy with good response to systemic corticotherapy and hydroxychloroquine.

Keywords: leukocytoclastic vasculitis, melanoma, immunotherapy, nivolumab

* * * * * * * * You need to subscribe in order to have access to full texts! If you already subscribed, please login here.

* * * * * * * * Trebuie să vă abonaţi pentru a avea acces la întregul conţinut! Dacă sunteţi deja abonat, trebuie să vă autentificaţi aici.